Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 12:18:26 PM

Login with username, password and session length


Members
  • Total Members: 23518
  • Latest: 092071
Stats
  • Total Posts: 639737
  • Total Topics: 48562
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 180
Total: 185

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Reyataz Truvada Ritonavir combo,anaemia,and changing meds....  (Read 867 times)

0 Members and 1 Guest are viewing this topic.

Offline maddeuwch

  • Member
  • Posts: 66
  • Po callaf y dyn,anamlaf ei eiriau.
Reyataz Truvada Ritonavir combo,anaemia,and changing meds....
« on: September 22, 2011, 05:58:53 PM »
how's it going guys?

the above combo is my first one and i've only been on it for 2 and a half years.It's suited me well up to now with little side effects and good results...

last test showed just a wee rise in my vl to 55 and some abnormal kidney stuff.i had an ultrascan which showed up fine so thought 'yeee haaa,i'll just stick to the combo...''

But then my hiv consultant phoned me a couple of days ago to advise me to stop taking the meds because he wants to change my combination and he told my gp that it was because i have anaemia....

So,I've stopped taking them and I'll see him in a couple of weeks to start a new regime...

anyone else has problems with anaemia with this combo.if so,which regime did you go on next...(i'm resistant to sustiva/atripla)


Also,any tips on how to combat anaemia?

cheers  :)
Po callaf y dyn,anamlaf ei eiriau...(i need to remember that sometimes)!

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Reyataz Truvada Ritonavir combo,anaemia,and changing meds....
« Reply #1 on: September 23, 2011, 06:08:08 AM »
I was writing a long reply about kidneys and the like, when I thought, yes, I did get anaemia on this combo after about 3 years....hmmm. But I never stopped my combo, got the anaemia treated. I do note that since I have switched my combo my red blood cell profile is consistently normal.

The kidneys produce a hormone that stimulates red blood cell production. The liver breaks down red blood cells at the end of their life, removing haemoglobin, the oxygen carrying part of these cells, and creating the waste product bilirubin. Tenofovir, one of the drugs in Truvada can affect your kidneys. Reyataz may affect your kidneys and certainly affects your liver, especially the bilirubin process. Any of the NRTI class of drugs, which includes the 2 drugs in Truvada, can sometimes affect your bone marrow, which is where red blood cells are produced. So there's some possible HIV meds related causes...

...but anaemia comes in many forms and is always a symptom of something else. GPs are pretty good at reading the blood and urine tests to determine probable cause.

How to combat anaemia depends on the reason you have become anaemic.

I personally would be asking my consultant or GP for a glomerular filtration rate (GFR) test, which is a key test to shows how well kidneys are working. It is possible this test has already been done.

- matt
"The object is to be a well patient, not a good patient"

Offline maddeuwch

  • Member
  • Posts: 66
  • Po callaf y dyn,anamlaf ei eiriau.
Re: Reyataz Truvada Ritonavir combo,anaemia,and changing meds....
« Reply #2 on: September 23, 2011, 07:26:32 AM »
cheers Newt....i'll ask more relevant questions when i see him.

i usually just sit there and he tells me that my numbers are fine,there's nothing that worries him...then off to the nurse for the bloods,then home!

he did say on the phone that he's changing the meds because he's think more of the long term,i'm just antsy that the combo isn't working after only 2 and a half years...

cheers again Newt,you've got me thinking that i've got to take a more active role as far as my health is concerned instead of just popping the pills and hoping for the best ;D

Po callaf y dyn,anamlaf ei eiriau...(i need to remember that sometimes)!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.